Snippet from the article:

Women who took a drug to fight breast cancer say they were never warned of a side effect – permanent hair loss – that left them looking sick long after they were treated for the disease.

“I had a normal head of hair and I am now completely bald,” said Cynthia MacGregor, 50, of Montreal, who has been diagnosed with alopecia universalis, a loss of all body hair.

Another sufferer, Shirley Ledlie, 51, of Brittany, France, said: “It’s like having ‘I am a cancer sufferer’ tattooed on your forehead. … I look like an 80-year-old, ugly old man.”

This lasting side effect of the chemotherapy drug Taxotere, in combination with other drugs, came to light when cancer patients began living longer. These women are now finding that survival comes at a cost.

Block Quote

Read the full text at The Globe and Mail — Women who took chemo drug say they weren’t warned of permanent hair loss

Taxotere (docetaxel) slows the growth and spread of cancer cells in the body, and is used to treat breast, lung, prostate, stomach, and neck cancer. Hair loss has been a known side effect of this medication, but the possible permanence is just coming to light.

Tags: cancer, taxotere, hairloss, hair loss, alopecia, medication